Texas, 2007

Winter Weather in Texas, April 7, 2007

April 7, 2007 · NWS LCH · 1 event in 1 county or zone

A strong Canadian high pressure system was over the region, and when a weak upper level disturbance passed by, light sleet and snow was recorded across southeast Texas.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LCH wrote it up.

A strong Canadian high pressure system was over the region, and when a weak upper level disturbance passed by, light sleet and snow was recorded across southeast Texas.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Apr 7, 8:03 AM CST, 2 hours 27 minutes earlier.

Area forecast discussion, Apr 7, 8:03 AM CST, 2 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
903 AM CDT SAT APR 7 2007

.DISCUSSION...
THE MORNING SOUNDING DEPICTS AN ATYPICAL ADIABATIC BOUNDARY LAYER
CAPPED BY A FRONTAL INVERSION. THIS INVERSION SEPARATES AN ADVECTING
CANADIAN AIRMASS BELOW FROM AN ADVECTING PACIFIC AIRMASS ABOVE.

IN GENERAL WHEN COMPARED TO 24 HOURS AGO, THE LOWER HALF OF THE
TROPOSPHERE HAS COOLED DOWN SIGNIFICANTLY WHILE THE UPPER HALF
REMAINS UNCHANGED (THE TROPOPAUSE IS AT 200 MB).

THE PRIMARY WEATHER PROBLEM FOR TODAY WILL BE THE AFTERNOON
TEMPERATURES DETERMINED PRIMARILY BY THE ONGOING COLD-AIR
ADVECTION. THE OASIS EFFECT WILL AID ADVECTIVE COOLING IN KEEPING
THE TEMPERATURES UNSEASONABLY COOL. DRY AIR SLIDING OVER A MOIST
GROUND WILL INDUCE EVAPORATIONAL COOLING OF THE SURFACE LAYER.

AT PRESENT, THE CURRENT ZONE PACKAGE LOOKS FINE.

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  52  38  53  40 /  40  70  40  10
KBPT  52  39  52  41 /  40  70  40  10
KAEX  50  34  54  36 /  30  40  20  10
KLFT  53  36  52  40 /  30  60  60  10

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 7 PM MONDAY FOR THE FOLLOWING ZONES:
     COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20
     NM...COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA
     OUT 20 NM...COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO
     INTRACOASTAL CITY, LA OUT 20 NM...WATERS FROM CAMERON, LA
     TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM...WATERS
     FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20
     NM TO 60 NM...AND WATERS FROM LOWER ATCHAFALAYA RIVER TO
     INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM.

&&
Hazardous weather outlook, Apr 7, 5:22 AM CST, 5 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
622 AM CDT SAT APR 7 2007

GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182-
201-215-216-081130-
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-
ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-
LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY-
LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE-
622 AM CDT SAT APR 7 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...
SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

13

In the hours before

Special weather statement, Apr 7, 6:29 AM CST, 4 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
729 AM CDT SAT APR 7 2007

LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-072100-
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
CAMERON-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-TYLER-JASPER-
NEWTON-HARDIN-JEFFERSON-ORANGE-
INCLUDING THE CITIES OF...LEESVILLE...ALEXANDRIA...MARKSVILLE...
DERIDDER...OAKDALE...VILLE PLATTE...OPELOUSAS...LAKE CHARLES...
JENNINGS...CROWLEY...LAFAYETTE...ST. MARTINVILLE...CAMERON...
ABBEVILLE...NEW IBERIA...MORGAN CITY...WOODVILLE...JASPER...
NEWTON...LUMBERTON...BEAUMONT/PORT ARTHUR...ORANGE
729 AM CDT SAT APR 7 2007

...A VERY COLD AND WET EASTER WEEKEND...

A CANADIAN HIGH PRESSURE SYSTEM AT THE SURFACE WILL SETTLE OVER THE
REGION BRINGING UNSEASONABLY COLD TEMPERATURES THAT WILL BE SOME
20 TO 25 DEGREES BELOW NORMAL. THAT COMBINED WITH STIFF NORTHEAST
WINDS WILL PRODUCE RATHER BRISK CONDITIONS THIS HOLIDAY WEEKEND.

AT THE SAME TIME...A SERIES OF UPPER LEVEL DISTURBANCES WILL PUSH
OVER-TOP THE COLD AIRMASS FROM THIS AFTERNOON THROUGH SUNDAY. THESE
DISTURBANCES WILL PRODUCE OCCASIONAL RAIN. WITH THE RAIN FALLING
INTO A COLD AIRMASS...THIS WILL MAKE FOR AN UNUSUALLY RAW EASTER HOLIDAY
WEATHER-WISE FOR THOSE VENTURING OUTSIDE.

TEMPERATURES ARE EXPECTED TO MODERATE AND BECOME MORE SEASONABLE
ON MONDAY.

RUA

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 winter weather. Local standard time, as filed.

Winter Weather, Hardin

When
April 7, 10:30 AM CST to 3:50 PM CST
Where
Hardin forecast zone
Reported by
Public
Coordinates
30.332, -94.390 (the zone’s center; the record gives no point)

Light sleet was reported in Lumberton.

What these are

Winter Weather
Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, April 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 28809.